Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A generalization of an inequality of Coppel

Author: G. A. Hewer
Journal: Proc. Amer. Math. Soc. 44 (1974), 151-156
MSC: Primary 34A30
MathSciNet review: 0333315
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Upper and lower bounds for the solutions of a linear ordinary differential equation are determined from the solutions of upper and lower matrix comparison equations. The coefficients of the comparison equations are computed with the help of Lozinskiĭ's logarithmic ``norm''

$\displaystyle l(A) = \mathop {\lim }\limits_{h \to + 0} [\vert I + hA\vert - 1]/h,$

and the concept of the ``matricial norm'' as a matrix of scalar norms. Using these estimates some new criteria for the stability of composite systems are obtained.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 34A30

Retrieve articles in all journals with MSC: 34A30

Additional Information

Keywords: Differential inequalities, positive matrix, matricial and vectorial norms, logarithmic norm
Article copyright: © Copyright 1974 American Mathematical Society

American Mathematical Society